Alert archive / Missouri / Flash Flood Warnings in 1996
Flash Flood Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 28, 1996, 4:11 PM CDT for Benton County, Morgan County, St. Clair County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1996, 4:11 PM CDT (21:11 UTC)
- Expired
- Apr 28, 1996, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Benton County, MO, Morgan County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 282114 FFWSGF MOC015-141-185-290015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 PM CDT SUN APR 28 1996 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL MISSOURI ...BENTON COUNTY...MORGAN COUNTY IN WEST CENTRAL MISSOURI ...ST. CLAIR COUNTY HEAVY RAINFALL FROM LAST NIGHT HAS SATURATED THE GROUND ACROSS PORTIONS OF CENTRAL MISSOURI. ONE TO TWO INCHES OF ADDITIONAL RAINFALL HAS FALLEN THIS AFTERNOON CAUSING WATER TO BEGIN RISING ACROSS LOW LYING AREAS AND CREEKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LINDENBERG/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:25 AM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Apr 28, 9:25 AM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 AM CDT SUN APR 28 1996 FCST PROB WILL BE POTENTIAL FOR SVR TRW REDEVELOPMENT THIS AFT/EVE. FIRST LINE OF SVR TRW HAS PUSHED OUT OF AREA AND WEAKENED WITH SCT TRW BEHIND MAIN LINE. SGF SOUNDING WAS ZAPPED IN TRW THIS MORNING. 50KT LLJ NOSING INTO S MO AHEAD OF LOW LOCATED OVER OK. 850 10-15 DWPNTS POOLED OVER CNTRL OK AND SW MO. WARM FRONT LOCATED ALONG MO/AR BORDER WITH DWPNTS IN THE 60S JUST TO THE S OF THE FRONT. INSTABILITIES WILL CLIMB AS THE DAY PROGRESSES AND AS DWPTNS BEGIN TO INCREASE. CAPES PROGGED AT 1000+ WITH LI'S EXPECTED IN THE -3 TO -5 RANGE BY AFTERNOON WILL MOST LIKELY CAUSE ANOTHER RD OF SVR WX TO DEVELOP AGAIN THIS AFTERNOON ACROSS CWA. FCST TEMPS LOOK A BIT ON THE HIGH SIDE AND WOULD GO MORE IN LINE WITH THE FAN GUID. WITH RAIN/CLDS EXPECTED TO CONTINUE THIS MORNING AND AFTERNOON WILL NOT SEE MUCH SUN TO HEAT THE ATMOSPHERE. .TOP...ZONE$S LOOK GOOD. .STL...LOWER TEMPS INTO THE 60S. LINDENBERG
In the hours before
Special weather statement, Apr 28, 10:51 AM CDT, 5 hours 20 minutes before
MOZ088-090-091-093>095-101-102-281845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 AM CDT SUN APR 28 1996 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR SOUTHWEST MISSOURI HAS EXPIRED... ...A FLASH FLOOD WATCH CONTINUES FOR TODAY AND TONIGHT... ...FLOOD WARNING CONTINUES FOR THE SPRING RIVER AT CARTHAGE MISSOURI... AT 1040 AM CDT...SPRINGFIELD RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY NORTHEAST OF A LINE FROM JOPLIN TO BRANSON. MOVEMENT WAS TO THE EAST AT 35 MPH. THE THREAT FOR HEAVY RAIN HAS ENDED TEMPORARILY OVER SOUTHWEST MISSOURI. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO AGAIN PRODUCE SEVERE WEATHER AND HEAVY RAINFALL. AT 1000 AM CDT...JOPLIN POLICE REPORTED THAT SHOAL CREEK JUST SOUTH OF JOPLIN HAS RISEN FOUR FEET SINCE 700 AM. ALTHOUGH CURRENT INDICATIONS ARE THAT THE CREEK WILL REMAIN BELOW THE FLOOD STAGE OF 14 FEET...PERSONS IN LOW LYING AREAS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND PROPERTY. ANYONE DRIVING THROUGH SOUTHERN AND CENTRAL MISSOURI SHOULD AVOID AREAS NEAR CREEKS...STREAMS...AND LOW WATER CROSSINGS AS FLASH FLOODING IS AGAIN POSSIBLE LATER TODAY. GAEDE/MOORE
Local storm report, Apr 28, 12:34 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1231 PM CDT SUN APR 28 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM COLUMBUS KS WIND DAMAGE
04/28/96 CHEROKEE TREES DOWN IN COLUMBUS AND
MOBILE HOME OVERTURNED IN
BAXTER SPRINGS.
0245 AM JOPLIN MO WIND DAMAGE
04/28/96 JASPER SEVERAL
BUILDINGS...INCLUDING AT
LEAST ONE HOTEL HEAVILY
DAMAGED.
0310 AM REDINGS MILL MO WIND DAMAGE
04/28/96 NEWTON ROOFS BLOWN OFF BUILDINGS.
0420 AM JOPLIN MO .88 INCH HAIL
04/28/96 JASPER
0444 AM 5 SE SPRINGFIELD MO .75 INCH HAIL
04/28/96 GREENE
0450 AM 2 NE MONETT MO .88 INCH HAIL
04/28/96 LAWRENCE
0545 AM AURORA MO WIND DAMAGE
04/28/96 LAWRENCE BUILDINGS WERE DAMAGED
BETWEEN AURORA AND
MARIONVILLE, AND A MOBILE
HOME WAS OVERTURNED TO THE
NORTHEAST OF MONETT.
0603 AM CRANE MO WIND DAMAGE
04/28/96 STONE BUILDINGS DAMAGED,
NUMEROUS TREES DOWN
0610 AM SPRINGFIELD MO 58 MPH TSTM GUST
04/28/96 GREENE DAMAGE TO A HOUSE AND A
FEW TREES DOWN
0611 AM CLEVER MO 80 MPH TSTM GUST
04/28/96 CHRISTIAN NUMEROUS STRUCTURES
HEAVILY DAMAGED. SOME
INJURIES REPORTED.
0615 AM WHEELERVILLE MO WIND DAMAGE
04/28/96 BARRY SEVERAL HOUSES DESTROYED.
0625 AM HIGHLANDVILLE MO WIND DAMAGE
04/28/96 CHRISTIAN TREES UPROOTED
0637 AM 5 N WALNUT SHADE MO WIND DAMAGE
04/28/96 TANEY BARNS DESTROYED, AND POWER
LINES AND TREES DOWN.
0710 AM DIXON MO WIND DAMAGE
04/28/96 PULASKI TREES UPROOTED.
0715 AM HARTVILLE MO WIND DAMAGE
04/28/96 WRIGHT SEVERAL OUTBUILDINGS
INCLUDING THE HIGHWAY
DEPARTMENT MAINTENANCE
SHED HEAVILY DAMAGED.
0740 AM WILLOW SPGS MO WIND DAMAGE
04/28/96 HOWELL STORE FRONT DAMAGED AND
SEVERAL TREES UPROOTED
THROUGHOUT NORTHERN HOWELL
COUNTY.
0745 AM RAYMONDVILLE MO WIND DAMAGE
04/28/96 TEXAS BARNS DESTROYED IN
RAYMONDVILLE AND LICKING.
0800 AM 5 S SALEM MO WIND DAMAGE
04/28/96 DENT TREES UPROOTED TO THE
SOUTH OF SALEM AND
BUILDINGS DAMAGED IN
TURTLE.
RUNNELSSpecial weather statement, Apr 28, 1:00 PM CDT, 3 hours 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN APR 28 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THE SEVERE WEATHER THREAT CONTINUES THIS AFTERNOON AND TONIGHT... ...STRONG THUNDERSTORMS MAY ALSO PRODUCE FLASH FLOODING... A LOW PRESSURE SYSTEM WAS LOCATED ACROSS EASTERN OKLAHOMA EARLY THIS AFTERNOON. A WARM FRONT EXTENDED ACROSS SOUTHERN MISSOURI AND INTO THE AREA OF LOW PRESSURE. SOUTH OF THE WARM WAS AN UNSTABLE AIR MASS WITH DEW POINTS IN THE 60S. THE AREA OF LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST INTO MISSOURI TODAY HELPING TO DRAW THE MOIST UNSTABLE AIRMASS INTO THE AREA. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON IN THIS UNSTABLE AIRMASS ACROSS ALL OF SOUTHWEST AND SOUTH CENTRAL MISSOURI AND SHIFT EASTWARD DURING THE NIGHTTIME HOURS. DUE TO THE RECENT HEAVY RAINFALL ACROSS THE AREA FROM THE PREVIOUS STORMS...THE GROUND IS VERY SATURATED AND WITH ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING MAINLY IN LOW LYING AREAS AND NEAR RISING CREEKS AND STREAMS. ANYONE OUT AND ABOUT TODAY SHOULD REMEMBER NOT TO DRIVE IN AREAS WHERE WATER IS COVERING THE ROADWAYS AND TO MOVE TO HIGHER GROUND IF WATER BEGINS TO RISE. IF CAMPING OUT TONIGHT...CHOOSE YOUR CAMPSITE CAREFULLY. REMEMBER TO AV\OID LOW AREAS THAT WOULD FLOOD EASILY DURING HEAVY RAINFALL EVENTS. SPOTTERS SHOULD REMAIN ALERT SHOULD THEY BE NEEDED LATER TODAY. LINDENBERG
Special weather statement, Apr 28, 1:38 PM CDT, 2 hours 33 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290040- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 136 PM CDT SUN APR 28 1996 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTH CENTRAL MISSOURI UNTIL 7PM... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTH CENTRAL MISSOURI FOR THOSE AREAS GENERALLY EAST OF AN OZARK TO CAMDENTON LINE. WHILE NO SEVERE WEATHER WAS OCCURING IN THE WATCH AREA...WARM MOIST AND UNSTABLE AIR WAS MOVING NORTHWARD BEHIND A WARM FRONT AND SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THIS AREA THIS AFTERNOON. PERSONS IN THESE AREAS SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE THE APPROPRIATE SAFETY MEASURES SHOULD A WARNING BE ISSUED AT A LATER TIME. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 59 min |
| Apr 28, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 59 min |
| Apr 28, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 69 min |
| Apr 28, 5:04 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Apr 28, 5:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 56 min |
| Apr 28, 5:42 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 63 min |
| Apr 28, 6:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 60 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 61 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 61 min |
| Apr 28, 6:22 AM CDT | Tornado Warning | SGF | Christian | 38 min |
| Apr 28, 6:32 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 58 min |
| Apr 28, 6:32 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
| Apr 28, 7:01 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 59 min |
| Apr 28, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 64 min |
| Apr 28, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 64 min |
| Apr 28, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Apr 28, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 54 min |
| Apr 28, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 48 min |
| Apr 28, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| Apr 28, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 42 min |
| Apr 28, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 49 min |
| Apr 28, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Greene, Polk | 51 min |
| Apr 28, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 38 min |
| Apr 28, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| Apr 28, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 49 min |
Nearby
Flash Flood Warnings in Missouri, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.